Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jun 10, 2025, 7:20 PM PDT for Lassen County, California. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2025, 7:20 PM PDT (02:20 UTC)
- Expired
- Jun 10, 2025, 9:15 PM PDT
- In force
- 115 min
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lassen County, CA
The radar
The Reno radar (KRGX), 158 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.3 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 3141 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
129
WGUS55 KREV 110220
FFWREV
CAC035-110415-
/O.NEW.KREV.FF.W.0002.250611T0220Z-250611T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Reno NV
720 PM PDT Tue Jun 10 2025
The National Weather Service in Reno has issued a
* Flash Flood Warning for...
North Central Lassen County in northern California...
* Until 915 PM PDT.
* At 720 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 2.5 inches of
rain have fallen with the latest storm, plus another inch fell
with the previous storm about an hour ago. Therefore, flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Termo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 4090 12069 4103 12059 4098 12039 4085 12036
4082 12055
FLASH FLOOD...RADAR INDICATED
$$
HCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:00 PM PDT, 6 hours 20 minutes earlier. Its key messages:
- * Isolated thunderstorms return this afternoon mainly in northeast CA and far northwest NV. * Dry conditions and breezy to gusty winds will bring periods of elevated to critical fire weather conditions for the next few days, with a longer period of gusty winds possible Friday. * Temperatures won't be as warm for the remainder of this week, but still remain about 4-8 degrees above average.
Area forecast discussion, Jun 10, 1:00 PM PDT, 6 hours 20 minutes before
Area Forecast Discussion National Weather Service Reno NV 100 PM PDT Tue Jun 10 2025 .KEY MESSAGES... * Isolated thunderstorms return this afternoon mainly in northeast CA and far northwest NV. * Dry conditions and breezy to gusty winds will bring periods of elevated to critical fire weather conditions for the next few days, with a longer period of gusty winds possible Friday. * Temperatures won't be as warm for the remainder of this week, but still remain about 4-8 degrees above average. && .DISCUSSION... A final round of instability and forcing associated with a shortwave trough passage will produce isolated thunderstorms this afternoon-early evening from northern Lassen County into the Surprise Valley and far northwest NV. Strong outflow gusts will serve as the main concern, accompanied by small hail, brief downpours, and lightning. A few showers could linger overnight near the OR border until this shortwave exits to eastern Oregon. Elsewhere, drier conditions with limited forcing should prevent thunderstorms from forming, although a few buildups and brief showers could pop up during the peak heat of this afternoon in Mineral County. From Wednesday onward, drier SW-W flow across the Sierra will finally end this recent week-long thunderstorm pattern, and a retreating high pressure ridge will ease the recent heat with about 2-5 degrees of cooling each day Wednesday and Thursday. Highs will then settle into the mid 80s-lower 90s in lower elevations and 70s for Sierra communities through early next week, still a few degrees above above average for mid-June. The drawback to this drier pattern will be an increase in afternoon winds each day through Saturday, leading to elevated to locally critical fire weather concerns. Winds then look to ease back a bit to more typical afternoon breezes starting Sunday. For more details, see the Fire Weather section below. MJD && .AVIATION... A drier weather pattern settles in today, with widespread VFR conditions and breezy SW-W winds (gusts near 25 kt) each afternoon through Thursday, and increasing to near 30 kt Friday afternoon. FL100 winds increase to around 25-30 kts tonight, which may be sufficient for mountain wave turbulence and minor LLWS impacts for Tahoe and far western NV terminals. Occasional mountain wave turbulence remains in place for the next few days with little change in the overall wind pattern. MJD && .FIRE WEATHER... The change to a drier air mass accompanied by increased SW-W winds will lead to elevated-locally critical conditions mainly below 6000 feet each afternoon starting Wednesday. Another dry shortwave passage could bring a longer period of enhanced afternoon winds across the eastern Sierra and western NV Friday and Saturday. As these winds increase and vegetation becomes drier, there may be flare-ups of holdover ignitions from recent lightning. * Today through Thursday: SW-W gusts of 25-30 mph (similar or just a bit above our typical zephyr breezes), with a few typically windier sites catching gusts up to 35 mph for less than 3 hours overlapping with very low afternoon RH (10-16% today, 6-12% Wed- Thurs). Overnight RH recoveries will become poor for much of western NV from Wednesday night onward, with Max RH about 25-40% in valleys, and even lower for mid slopes/thermal belts. * Friday and Saturday: Winds still have a potential for increasing a notch (gusts 30-35 mph, isolated gusts up to 40 mph) and occurring for a longer duration (3-6+ hours of critical wind/RH conditions possible), depending on the eventual track of a weak dry shortwave. With similar low RH values and a few days of further drying for vegetation, fire weather concerns would be greater for this period. MJD && .REV Watches/Warnings/Advisories... NV...None. CA...None. &&
In the hours before
Special weather statement, Jun 10, 4:16 PM PDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Reno NV
416 PM PDT Tue Jun 10 2025
CAZ071-102345-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
416 PM PDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LASSEN COUNTY
THROUGH 445 PM PDT...
At 416 PM PDT, Doppler radar was tracking a strong thunderstorm near
Madeline, or 8 miles north of Termo. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Madeline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4089 12057 4106 12064 4116 12040 4090 12029
TIME...MOT...LOC 2316Z 252DEG 4KT 4097 12051
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
HCSpecial weather statement, Jun 10, 6:14 PM PDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Reno NV
614 PM PDT Tue Jun 10 2025
CAZ071-110145-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
614 PM PDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL LASSEN COUNTY
THROUGH 645 PM PDT...
At 613 PM PDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Termo, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Termo, Madeline, and Junction CA 139 And CA 513.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4075 12063 4091 12075 4108 12047 4085 12030
TIME...MOT...LOC 0113Z 240DEG 12KT 4087 12061
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HCSpecial weather statement, Jun 10, 6:44 PM PDT, 36 minutes before
Special Weather Statement
National Weather Service Reno NV
644 PM PDT Tue Jun 10 2025
CAZ071-110215-
Lassen-Eastern Plumas-Eastern Sierra Counties CA-
644 PM PDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LASSEN COUNTY
THROUGH 715 PM PDT...
At 644 PM PDT, Doppler radar was tracking a strong thunderstorm near
Termo, moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Termo and Madeline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4082 12053 4096 12068 4116 12043 4092 12019
TIME...MOT...LOC 0144Z 232DEG 12KT 4095 12052
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
HCThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 5:10 PM PDT | Areal Flood Advisory | REV | Lassen | 2 hr |
| Jun 10, 6:14 PM PDT | Special Weather Statement | REV | Lassen | 31 min |
| Jun 10, 6:44 PM PDT | Special Weather Statement | REV | Lassen | 31 min |
| Jun 10, 6:52 PM PDT | Areal Flood Advisory | REV | Lassen | 28 min |
| Jun 11, 11:20 AM PDT | Fire Weather Watch | REV | Lassen, Modoc | 23 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.